I am new to this particular forum...I was just prescribed Paxil 20 mg a day (take at night) for OCD, Anxiety, PTSD etc. I have only been on it for 3 days. I have been ready more bad than good about the side effects; particularly the weight gain and the withdrawal symptoms. I will stop taking this medicine ASAP if I can a couple of lbs. Does anyone have any positive things to say about Paxil or any other anti-depressant. The doctor told me I may gain 1 lb in a yr. I have read that people that were NEVER overweight have gained 20+ lbs...
Hello. I used to take Paxil and it does cause weight gain, but it helped me for a while. Now I take Lexapro. I think all antidepressants cause weight gain, they make me hungry, but they help control my thought life so I don't think bad thoughts all day long. So for a trade off with the side effects, it is worth it to me to keep taking it. For you, It's your choice. I can tell you that you will probably gain more than 1 pound a year with any antidepressent. So it's just up to you whether you think it will help you or not.
Thank you for sharing your experience. I asked my psychiatrist for Lexapro but she said I needed something stronger. A friend of mine just started on Lexapro and I am pissed that I was given Paxil; which is one of the older ones. My therapist told me that the older ones caused the weight gain and the newer ones are much better. I am going to ask for Lexapro and if she doesn't prescribe it I will get it from my PCP. Oh, I am having trouble sleeping too due to this drug. My friend said she has that too with the Lexapro but it will go away once you get used to it.
I used to have trouble sleeping on antidepressants so I take mine every morning instead of every night. It helps and worked so I sleep fine at night. If I take it at night, I can't sleep. You might try taking it in the morning if it's ok with your doctor.
I go back to the doc on Monday and will be discussing a lot with her. I have been constipated now for the last 3 days as well which pisses me off because I didn't have that problem before. I am still obsessing and upset over being prescribed Paxil as oppesed to Lexapro which is what I wanted...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.